Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 14, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 12, 2025, 10:06 AM EST for Pocahontas County, Randolph County, West Virginia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2025, 10:06 AM EST (15:06 UTC)
- Expired
- Nov 12, 2025, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS71 KRLX 121506 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1006 AM EST Wed Nov 12 2025 WVZ523-526-122200- /O.NEW.KRLX.WI.Y.0014.251112T1506Z-251112T2200Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1006 AM EST Wed Nov 12 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ RPY
2 follow-up statements
361 WWUS71 KRLX 122146 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 446 PM EST Wed Nov 12 2025 WVZ523-526-130000- /O.EXT.KRLX.WI.Y.0014.000000T0000Z-251113T0000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 446 PM EST Wed Nov 12 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts of 45 to 55 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ FMK
389 WWUS71 KRLX 122351 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 651 PM EST Wed Nov 12 2025 WVZ523-526-130100- /O.EXP.KRLX.WI.Y.0014.000000T0000Z-251113T0000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 651 PM EST Wed Nov 12 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... The persistent threat for damaging wind gusts has ended. However, winds will remain gusty this evening, and may cause further sporadic tree damage. $$ FMK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 12, 5:51 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 12, 5:51 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 551 AM EST Wed Nov 12 2025 .SYNOPSIS... A front moves through today and tonight. Conditions will remain mostly dry, but windy. Next chances for rain will be this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 150 AM Wednesday... High pressure to our south will remain an influence on our region for next 24 hours with drier weather in store. A warm front crosses today though with a 500 mb trough hovering aloft. Southwesterly winds will be gusty today with gusts between 25 and 45 mph possible today. Did not opt for a wind advisory since gusts are borderline just under criteria, plus warm-air advection has a habit of being underwhelming and models over boast the severity. It may be an SPS is hoisted across the higher ridges of Pocahontas and Randolph today. A few models suggest that a sprinkle or a flurry may occur in the northeastern mountain's higher ridges, but surface high pressure may ultimately prevent this so opted to leave it out of the forecast. Temperatures will be much warmer than yesterday thanks to this warm front with the lowlands reaching the mid to upper 50s in spots. Would not be surprised if a few locations along The Ohio River in the Tri-State Area reach 60F. The mountains of course will be a bit cooler ranging from the mid 30s to the lower 50s. Lows Wednesday night will be on the colder side with 20s and 30s expected area wide as a quick, but dry cold front moves through. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 320 AM Wednesday... Dry weather persists Thursday and gusty winds will be decreasing gradually through the morning and afternoon. A shallow warm sector will only allow for high temperatures to remain in the 50s across the lowlands. The mountains will be in the 30s and 40s. Temperatures will be a bit warmer Friday with much of the lowlands, particularly the Tri-State Area, seeing temperatures reach the 60s and the higher elevations of the mountains hitting the 40s. The first part of Friday will be mostly dry, but a front is progged to move up from the Deep South during the day. Chances for rain return Friday afternoon and overnight spreading out from southwest to northeast. Any rainfall that may occur would more than likely be overnight and amounts would be light. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 330 AM Wednesday... The aforementioned front will lift north as a warm front during the day Saturday. Chances for rain will remain over the area this weekend due to this feature and a cold front that will pass through Saturday night into Sunday. Temperatures will be above normal on Saturday and Sunday. Monday looks to be drier and a bit cooler (temperatures around normal) though as a reinforcing cold front moves through. However, precipitation may move back in Tuesday or Wednesday with another front approaching from the south. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... As of 550 AM Wednesday... VFR conditions are expected through the period as high pressure continues moving in promoting drier weather. A passing disturbance will create gusty winds today and tonight, especially across the higher terrain where gusts between 25 and 40 knots are possible. A few models suggest that some MVFR cigs may move in across the northeast this afternoon and evening. This would affect CKB and EKN, but central guidance does not commit to this and keeps conditions VFR, so left this out of the TAFs. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: MVFR CIGs could affect CKB/EKN this afternoon/evening when not in the forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 11/12/25 UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z THURSDAY... No widespread IFR conditions are in the forecast. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...LTC NEAR TERM...LTC SHORT TERM...LTC LONG TERM...LTC AVIATION...LTC
In the hours before
Local storm report, Nov 12, 8:46 AM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
846 AM EST Wed Nov 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Snow 1 S Snowshoe 38.40N 79.99W
11/12/2025 M0.3 Inch Pocahontas WV CO-OP Observer
CO-OP Observer station SNOW2 Snowshoe.
&&
JPNearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.